Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 40, NWS Lubbock, TX

May 29, 201114 counties in Texas

NWS Lubbock, TX issued this red flag warning at May 29, 2011, 3:32 PM CDT for 14 counties in Texas. It took effect at May 30, 2011, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2011, 3:32 PM CDT (20:32 UTC)
In effect from
May 30, 2011, 11:00 AM CDT
Expired
May 30, 2011, 9:00 PM CDT
In force
10 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4284 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WWUS84 KLUB 292032
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
332 PM CDT SUN MAY 29 2011

TXZ021>024-027>030-033>035-039>041-300200-
/O.UPG.KLUB.FW.A.0042.110530T1700Z-110531T0200Z/
/O.NEW.KLUB.FW.W.0040.110530T1700Z-110531T0200Z/
/O.CON.KLUB.FW.W.0039.000000T0000Z-110530T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
332 PM CDT SUN MAY 29 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
AND ALSO FROM NOON TO 9 PM CDT MONDAY...FOR SUSTAINED 20 FOOT WINDS
OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS
AND HIGH FIRE DANGER FOR AREAS ON THE CAPROCK...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING
FOR MONDAY AFTERNOON AND EVENING. A RED FLAG WARNING REMAINS IN
EFFECT AS WELL THIS EVENING UNTIL 9 PM CDT.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS EVENING TO THE
WEST OF A DRY-LINE...ESSENTIALLY ALL AREAS LYING ON THE CAPROCK. 
SOUTHWESTERLY WINDS FROM 20 TO 30 MPH AT THE 20-FOOT LEVEL WILL
COMBINE WITH NEAR RECORD HIGH TEMPERATURES AND RELATIVE HUMIDITY
LEVELS CLOSE TO 5 PERCENT. ALSO...THERE IS A LOW THREAT FOR A FEW
HIGH-BASED THUNDERSTORMS ALONG THE DRYLINE THAT WILL PUSH WEST
FROM THE EDGE OF THE CAPROCK INTO THE SOUTH PLAINS DURING THE
EVENING. ANY CLOUD-TO-GROUND LIGHTNING WITH THESE THUNDERSTORMS
COULD PRODUCE FIRE STARTS AND QUICK FIRE SPREAD DUE TO LOCALLY
STRONG AND ERRATIC THUNDERSTORM WINDS. THESE CONDITIONS ARE EXPECTED
TO REPEAT IN A SIMILAR FASHION ACROSS THE SAME AREA ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES. 

$$
3 follow-up statements
976 
WWUS84 KLUB 300314 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1014 PM CDT SUN MAY 29 2011

TXZ021>024-027>030-033>035-039>041-301115-
/O.CON.KLUB.FW.W.0040.110530T1700Z-110531T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
1014 PM CDT SUN MAY 29 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
MONDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR ALMOST ALL OF THE SOUTH PLAINS...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
MONDAY. THE RED FLAG WARNING FOR SUNDAY HAS EXPIRED.

THE DRYLINE HAS PUSHED TO NEAR THE TEXAS NEW MEXICO STATE LINE AND
WILL REMAIN THERE THROUGH MUCH OF THE OVERNIGHT HOURS INTO MONDAY
MORNING. BECAUSE MOISTURE LEVELS HAVE INCREASED OVER THE REGION...
A LOW THREAT FOR A FEW HIGH-BASED THUNDERSTORMS REMAINS OVER THE
SOUTH PLAINS. ANY CLOUD-TO-GROUND LIGHTNING WITH THESE
THUNDERSTORMS COULD PRODUCE FIRE STARTS AND QUICK FIRE SPREAD DUE
TO LOCALLY STRONG AND ERRATIC THUNDERSTORM WINDS. THIS MAY REQUIRE
ANOTHER RED FLAG WARNING IF DRY LIGHTNING STRIKES ARE OBSERVED.

THE DRYLINE WILL RAPIDLY PUSH EAST MONDAY MORNING AND STALL NEAR
THE EDGE OF THE CAPROCK BY LATE AFTERNOON. WIND SPEEDS BEHIND THE
DRYLINE WILL INCREASE INTO THE 20 TO 30 MPH RANGE WITH MINIMUM
RELATIVE HUMIDITIES BETWEEN 7 TO 12 PERCENT. THESE CONDITIONS WILL
RESULT IN CONDITIONS FAVORABLE FOR RAPID WILDFIRE GROWTH...
THEREFORE THE RED FLAG WARNING FOR MONDAY CONTINUES FROM NOON
THROUGH 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

$$

JORDAN
215 
WWUS84 KLUB 301045
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
545 AM CDT MON MAY 30 2011

TXZ021>024-027>030-033>035-039>041-302100-
/O.EXT.KLUB.FW.W.0040.110530T1600Z-110531T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
545 AM CDT MON MAY 30 2011

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND
EXTREME FIRE DANGER FOR MUCH OF THE CAPROCK...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING. 

THE DRYLINE WILL RAPIDLY PUSH EAST THIS MORNING AND STALL NEAR
THE EDGE OF THE CAPROCK BY LATE AFTERNOON. SUSTAINED SOUTHWESTERLY
WINDS BEHIND THE DRYLINE WILL INCREASE TO 20 TO 30 MPH AT THE 20
FOOT LEVEL AS MINIMUM RELATIVE HUMIDITIES DROP TO 5 TO 10 PERCENT
AND TEMPERATURES CLIMB WELL INTO THE 90S. THESE CONDITIONS...COMBINED
WITH THE INTENSIFYING DROUGHT AND VERY DRY FUELS...WILL BE
FAVORABLE FOR RAPID WILDFIRE GROWTH. WEATHER CONDITIONS WILL
IMPROVE THIS EVENING AS WINDS DIMINISH. HOWEVER...A NORTHWESTERLY
WIND SHIFT WILL MOVE IN BEHIND A COLD FRONT LATE TONIGHT CREATING
A DANGER FOR ANY ONGOING FIREFIGHTING OPERATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

$$
226 
WWUS84 KLUB 302031
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
331 PM CDT MON MAY 30 2011

TXZ021>024-027>030-033>035-039>041-310200-
/O.CON.KLUB.FW.W.0040.000000T0000Z-110531T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
331 PM CDT MON MAY 30 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE
EXTREME SOUTHWESTERN AND SOUTHERN PANHANDLE...AND MUCH OF THE SOUTH
PLAINS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

CRITICAL FIRE WEATHER WILL PERSIST THIS AFTERNOON AND EARLY
EVENING WEST OF A DRYLINE...FROM ROUGHLY SILVERTON TO POST. THIS
WEATHER AS ALREADY SUPPORTED A FEW SIGNIFICANT FIRES...AS SUSTAINED
SOUTHWESTERLY WINDS OF 20 TO 25 MPH COMBINE WITH RELATIVE HUMIDITIES
IN THE 5 TO 15 PERCENT AND NEAR TRIPLE DIGIT HEAT AND THE DEEPENING
DROUGHT TO RESULT IN AN ENVIRONMENT FAVORABLE WILDFIRES. WEATHER
CONDITIONS WILL IMPROVE THIS EVENING AS WINDS DIMINISH. A
NORTHWESTERLY WIND SHIFT WILL PRESENT A DANGER FOR ANY ONGOING
FIREFIGHTING OPERATIONS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES
THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE
POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 29, 3:17 PM CDT, 15 minutes earlier.

Area forecast discussion, May 29, 3:17 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
317 PM CDT SUN MAY 29 2011

.SHORT TERM...
SW FLOW ALOFT CONTINUES TO SHARPEN ACROSS THE SOUTHERN PLAINS...AS A
POTENT UA LOW TRANSLATES EAST ACROSS THE GREAT BASIN...AND TOWARDS
THE NORTHERN PLAINS BY THE END OF THE PERIOD. LOOKING AT THE SFC...A
SFC LEE TROUGH NW OF THE REGION HAS INDUCED A TIGHTENED PRESSURE
GRADIENT ACROSS THE SOUTH PLAINS WITH RATHER BREEZY SOUTH TO
SOUTHWESTERLY WINDS /20 TO 27 MPH/. DESPITE THE LACK OF A STRONG
DOWNSLOPING WIND COMPONENT...TEMPS HAVE SOARED INTO THE UPPER 90S
TO TRIPLE DIGIT READINGS...THANKS TO AN 850 MB THERMAL RIDGE OF 30+
DEGREES CELSIUS ACROSS MOST OF THE SOUTH PLAINS. HENCE THE RECORD
TEMPS OF 104 AND 103 DEGREES SET IN 1938 AND 1898 AT KLBB AND KCDS
RESPECTIVELY COULD BE AT RISK /CURRENT TEMPS ARE 103 AND 101 AT KLBB
AND KCDS RESPECTIVELY/. THE DRYLINE HAS SURGED A BIT EAST TO NEAR
THE CAPROCK ESCARPMENT THIS AFTERNOON...AS RHS ON THE CAPROCK HAVE
FALLEN BELOW 10 PERCENT. BREEZY WINDS COMBINED WITH LOW
RHS...CRITICALLY DRY FUELS AND AN ONGOING DROUGHT...WILL PROMOTE
CRITICAL FIRE WEATHER CONDITIONS...PARTICULARLY ACROSS LOCALES ON THE
CAPROCK. IN FACT SEVERAL LOCATIONS ACROSS THE SAID AREA HAVE CLOCKED
NEAR 2 HOURS OF RED FLAG CONDITIONS SO FAR. WITH RATHER BREEZY/LOW
END WINDY CONDITIONS ANTICIPATED TO DECLINE /A BIT/ A FEW HOURS
AFTER SUNSET...WILL GO AHEAD AND HOLD ON TO THE RED FLAG WARNING AND
WIND ADVISORY WHICH ARE SET TO EXPIRE AT 02Z AND 01Z RESPECTIVELY.

MODELS HAVE NOTORIOUSLY BEEN STRUGGLING WITH THE SPATIAL
DISTRIBUTION OF THE DRYLINE...ALTHOUGH THE GFS AS COMPARED TO THE
NAM HAS BEEN SLIGHTLY BETTER. WILL LIKELY DO A BLEND OF BOTH
SOLUTIONS IN REGARDS TO THE DEPICTION OF THE DRYLINE AND AS
SUCH...THE DRYLINE IS EXPECTED TO RETREAT WEST TO/NEAR THE STATE
LINE TONIGHT. MOS GUIDANCE DISPLAYED SOUTHERLY WINDS STAYING UP A
BIT...AS THE LLJ RAMPS UP TO BETWEEN 30 TO 50 KTS /HIGHEST SPEEDS
ACROSS EASTERN LOCALES/. THIS WILL AID TO INCREASE LOW LEVEL
MOISTURE AS ANTICIPATED DEWPOINTS EAST OF THE DRYLINE NEARS 60
DEGREES. THE NAM SOLUTION DEPICTS ISOLATED CI ALONG AND ENE OF THE
DRYLINE COMMENCING AOA 30/06Z. LEAST AMOUNT OF CIN AND ADEQUATE CAPE
/2500 J/KG/ APPEARS TO OCCUR BETWEEN 00-06Z...WHERE THEREAFTER AN
INVERSION/INCREASING CAP ENSUES. THE GFS IS VERY SIMILAR WITH A
MINOR DIFFERENCE OF EXHIBITING CI MORE SO ACROSS THE SWERN
ZONES...LIKELY HONING IN ON CONVERGING 850 MB WINDS AND BEST 0-6 KM
SHEAR ACROSS THE SAID AREA. DESPITE POSSIBLE RECORD WARMTH THIS
AFTERNOON...STORMS MAY HAVE A DIFFICULT TIME BREAKING THE CAP...AS
ACCORDING TO SEVERAL MODELS THE CIN IS NEVER NON-EXISTENT.
HOWEVER...IF STORMS DO INDEED OCCUR...STORMS WILL BE ELEVATED WHERE
DRY LIGHTNING...HAIL AND GUSTY WINDS WILL BE THE PRIMARY THREATS.
WILL MAINTAIN MENTIONABLE POPS LATE THIS AFTERNOON-LATE
TONIGHT...WHERE AFTER 30/06Z THE LOSS OF DAYTIME DESTABILIZATION AND
AN INCREASING INVERSION WILL BEGIN TO LIMIT PREVAILING STORMS. CAN
NOT RULE OUT AN ISOLATED STORM OR TWO PERSISTING PAST 06Z...AND HAVE
THEREFORE LINGERING SLIGHT CHANCES THROUGH 09Z. ON MONDAY THE UA
SYSTEM WILL BEGIN TO EJECT NE TOWARDS THE NORTHERN PLAINS...INDUCING
A SFC LOW NORTH OF THE REGION AND HENCE A TIGHTENED PRESSURE
GRADIENT. THUS THE SETUP WILL BE SIMILAR TO TODAY/S MESOSCALE
FEATURES /ELEVATED FIRE WEATHER MAINLY ON THE CAPROCK/ EXCEPT THE
DRYLINE WILL BE A BIT MORE EASTWARD /AOA THE CAPROCK ESCARPMENT/.
THE BEST 850 MB JET MAX IS PORTRAYED ACROSS THE ERN AND SERN ZONES
MONDAY EVENING/NIGHT IN ADDITION TO HIGHEST CAPE /2-3K J/KG/ AND
RELATIVELY LOW CIN. ALTHOUGH CI APPEARS TO DEVELOP AFTER THE SHORT
TERM PERIOD...CONTINUED WARM TEMPS AND HENCE DAYTIME DESTABILIZATION
VALIDATES A SLIGHT CHANCE MENTION ACROSS THE AFOREMENTIONED AREAS
30/18-00Z.

&&

.LONG TERM...
WEAK PACIFIC COLD FRONT WILL FOLLOW SHORTWAVE ACROSS OUR AREA MONDAY
EVENING...MEETING UP AND STALLING ALONG DRY-LINE OVER SOUTHEASTERN
ZONES RESULTING IN CHANCE THUNDER OVERNIGHT. FRONT SHOULD RETREAT
NORTHWARD AS A WARM FRONT ON TUESDAY ALONG WITH A SURGE OF LOW
LEVEL MOISTURE. PERHAPS JUST ENOUGH DISTURBED SOUTHWEST FLOW
REMAINING TO INDUCE THUNDER CHANCES ALONG THIS RETREATING BOUNDARY
TUESDAY THOUGH SITUATION NOT YET VERY CERTAIN. STILL...MOISTURE
QUALITY AND QUANTITY TUESDAY AND TUESDAY NIGHT WILL BE THE BEST WE
HAVE SEEN IN WEEKS...MAYBE ALL SPRING...AND SUPPORTS RETAINING A
CHANCE OF THUNDER MOST AREAS. ALTHOUGH SHEAR WILL BE A BIT DIMINISHED
FROM MONDAY...CAPE VALUES AND MEDIUM-LOW LIFTED CONDENSATION LEVELS
INDICATE A VALID SLIGHT RISK FOR SEVERE THUNDERSTORMS.

LOW LEVELS EXPECTED TO STAY SOMEWHAT MOIST MID WEEK AND BEYOND...
THOUGH MOISTURE SUPPLY PROBABLY WILL SLOWLY DEPLETE WITH ANOTHER
PROLONGED PERIOD OF SUBSIDENCE EXPECTED AS UPPER RIDGE SETS UP ACROSS
SOUTHERN PLAINS. MODEL SOLUTIONS APPEAR TO BE STRUGGLING A BIT WITH
HANDLING OF ENERGY THROUGH NEXT WEST COAST TROUGH NEXT WEEK...AND
THUS WITH ALIGNMENT AND POSITION OF MAIN RIDGE AXIS. LATEST ECMWF...
HOWEVER...APPEARS TO HAVE BACKED OFF SOMEWHAT FROM ITS EARLIER
DEPICTION OF A ROGUE STRONG SHORT WAVE LIFTING OUT FROM SOUTHERN
ROCKIES. CURRENT EXPECTATION IS OUR WESTERN ZONES WILL BE ON
PERIPHERY OF MODEST SOUTHWEST FLOW ALOFT WITH PERHAPS JUST ENOUGH
MOISTURE TO PULL A FEW NIGHT-TIME THUNDERSTORMS OUR WAY FROM THE
NEW MEXICO MOUNTAINS. ADDED A LOW CHANCE OF THUNDER WESTERN BORDER
WEDNESDAY NIGHT FOR NOW...AND WILL TAKE A LOOK AT LATER PERIODS IF
VALID SIGNALS REMAIN IN FUTURE RUNS. TEMPERATURES WITH THIS RIDGE
PATTERN APPEAR LOWER THAN WHAT MIGHT BE EXPECTED...ALTHOUGH UPPER
HEIGHTS WITH LATEST RUNS NOT OVERLY IMPRESSIVE. STILL...WE EDGED
EXPECTED HIGHS SLIGHTLY ABOVE MOST GUIDANCE VALUES LATE NEXT WEEK.
RMCQUEEN

&&

.FIRE WEATHER...
A SFC LOW PRESSURE SYSTEM NORTHWEST OF THE SOUTH PLAINS INDUCED A
TIGHTENED PRESSURE GRADIENT ACROSS THE SOUTH PLAINS...AND HENCE
RATHER BREEZY SOUTH TO SOUTHWESTERLY WINDS. TEMPS HAVE WARMED INTO
THE UPPER 90S TO TRIPLE DIGITS ACROSS MOST AREAS...AS THE DRYLINE
SLOWLY SURGED EAST TO NEAR THE CAPROCK ESCARPMENT. WIND SPEEDS
RANGED BETWEEN 20 AND 27 MPH...AND COULD INCREASE FURTHER WITH
PROGGED 20-FOOT WINDS BETWEEN 20 TO 30 MPH. THE RESULTING WARM TEMPS
AND BREEZY CONDITIONS HAVE ALLOWED RELATIVE HUMIDITY VALUES TO FALL
BELOW 10 PERCENT...MAINLY ACROSS LOCALES ON THE CAPROCK. THE ABOVE
CONDITIONS COMBINED WITH A SLOW GREEN-UP/CRITICALLY DRY FUELS AND AN
ONGOING DROUGHT WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS.
THUS...WITH LOCATIONS ACROSS THE AFOREMENTIONED AREA NEARING 2 HOURS
OF RED FLAG CONDITIONS IN ADDITION TO RATHER BREEZY
CONDITIONS...MAINTAINING THE RED FLAG WARNING AND WIND ADVISORY
WHICH ARE SET TO EXPIRE AT 02Z AND 01Z RESPECTIVELY IS WARRANTED.
FURTHERMORE...IF THUNDERSTORMS ARE CAPABLE OF BREAKING THE CAPPING
INVERSION LATER THIS EVENING/TONIGHT...ELEVATED STORMS WILL BE
POSSIBLE WITH THE RISK OF DRY LIGHTNING SPARKING WILD FIRES.

AS AN UPPER LEVEL SYSTEM EJECTS NORTHEAST TOWARDS THE NORTHERN
PLAINS...A SURFACE LEE TROUGH NORTH OF THE REGION WILL INDUCE A
TIGHTENED PRESSURE GRADIENT ACROSS THE REGION...AND THUS BREEZY
SOUTHERLY WINDS WILL ONCE AGAIN ENSUE MONDAY AFTERNOON. IT APPEARS
THE DRYLINE WILL BE SPATIALLY DISTRIBUTED FROM NEAR A MEMPHIS TO
RALLS TO WEST OF A POST LINE BY LATE MONDAY AFTERNOON/EVENING. WITH
PROGGED 20-FOOT WINDS BETWEEN 20 TO 25 MPH...COMBINED WITH RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT...DRY FUELS AND AN ONGOING
DROUGHT...WILL ONCE AGAIN PROMOTE CRITICAL FIRE WEATHER
CONDITIONS...PRIMARILY ON THE CAPROCK. HAVE THEREFORE DECIDED TO
UPGRADE THE CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  90  54  86  59 /  10  10  10  30  30
TULIA         70  94  58  87  63 /  20  10  10  30  30
PLAINVIEW     68  92  60  87  63 /  20  10  10  40  20
LEVELLAND     68  94  60  88  63 /  20  10  10  30  20
LUBBOCK       70  96  65  89  67 /  20  10  10  30  20
DENVER CITY   69  96  62  88  63 /  20  10  10  30  20
BROWNFIELD    69  97  63  87  64 /  20  10  20  30  20
CHILDRESS     71  97  67  92  69 /  20  20  30  30  20
SPUR          70  96  68  90  67 /  20  20  30  30  20
ASPERMONT     75  97  72  92  72 /  20  20  20  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>032-035>038-042>044.

RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>024-027>030-033>035-039>041.

RED FLAG WARNING FROM NOON TO 9 PM CDT MONDAY FOR THE FOLLOWING
ZONES: TXZ021>024-027>030-033>035-039>041.

&&

29/05
Hazardous weather outlook, May 29, 3:23 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
323 PM CDT SUN MAY 29 2011

TXZ021>044-302030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
323 PM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY ALONG
AND EAST OF A TULIA TO DENVER CITY LINE THROUGH THE EVENING. A DRYLINE
HAS SET UP NEAR THE CAPROCK ESCARPMENT THIS AFTERNOON AND WILL ACT
AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT.
ADDITIONAL STORMS COULD FORM ON THE CAPROCK AS THE DRYLINE
RETREATS WEST AFTER DARK. WARM TEMPERATURES ALOFT ARE THE PRIMARY
FACTOR INHIBITING THUNDERSTORM DEVELOPMENT...BUT IF STORMS CAN
INITIATE...THEY WILL BRING THE RISKS OF LARGE HAIL AND DAMAGING
WINDS.

FIRE WEATHER...

WEST OF THE DRYLINE...ACROSS MUCH OF THE CAPROCK...GUSTY WINDS WILL
COMBINE WITH NEAR RECORD HEAT AND VERY DRY AIR TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FOR THIS AREA
THROUGH THIS EVENING.

NON PRECIPITATION...

A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN SUSTAINED
SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45
MPH...ACROSS MUCH OF THE OUTLOOK AREA LATE THIS AFTERNOON. A WIND
ADVISORY IS IN EFFECT FOR ALL BUT THE SOUTHWEST SOUTH PLAINS THROUGH
8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SIMILAR CONDITIONS TO TODAY ARE EXPECTED ON MONDAY...EXCEPT THAT
THE DRYLINE MAY BE LOCATED SLIGHTLY FARTHER EAST...ROUGHLY FROM
CHILDRESS TO POST. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
WEST OF THE DRYLINE WHERE A RED FLAG WARNING HAS BEEN ISSUED FOR
MONDAY. THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS TO THE EAST
OF THE DRYLINE. THUNDERSTORMS CHANCES ARE EXPECTED TO EXPAND
ACROSS THE ENTIRE AREA ON TUESDAY WITH A FEW SEVERE STORMS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...PRIMARILY FROM
THE EASTERN SOUTH PLAINS INTO THE ROLLING PLAINS AND SOUTHEAST
TEXAS PANHANDLE.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 5:39 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cottle, Crosby and 13 more14 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.